Importance of taking beta blockers on time!

Maybe telling you guys how to suck eggs but this was lost on me.

I've been on Sotalol for 25+ years and in that time nobody told me to take my meds regularly every day. I take them morning and night. I thought it was just a case of keeping the drug 'topped up'. Similar to another drug I am on permanently.

However after an episode eighteen months ago this was pointed out to me and I have since taken them religiously at 7 o'clock morning and night. I have to say the difference was remarkable with far fewer attacks!

Apologies if this obvious to readers 🙂

10 Replies
oldestnewest

Hmm, that's interesting. I must say if I ever forget to take my Flecainide and Metoprolol I'm reminded that I haven't by my heart making itself known. I just become aware of a different beat.

Jean

1 like
Reply

Best thing I ever bought is a Fitbit HR.

Not only has a very accurate heart rate monitor but also a vibrating alarm to remind me to take my meds!

5 likes
Reply

Interesting, that's the one I'm considering getting.

Reply

I am considering buying a fitbit. Can you tell me how many alarms can be set in a 24 hour periodHour

Reply

You can set as many alarms as you want afaik

No audible alarm just vibrates. It's great as it also works as my alarm clock

Reply

this is spot on I have been af free for five years after two ablations, I have had two episodes in the last 3 months and both my fault I after 5 years forgot to take my metoprolol before gong to work, my own stupid fault but I had to be cardio-verted both times and went straight back into sinus rythym

1 like
Reply

When the EP stopped all my meds 18 months ago, it took a full fortnight before I was back on an ambulance. I was beginning to think I didn't need them after all.

Reply

Is it ok to take the Bisoplorol 2.5 one a day at 7pm instead of 7am

1 like
Reply

Hi A-U-B-Y

I spoke with a Pharmacist about the same question on 2.5 mg Bisoprolol and agreed

could take it in evening instead but as i am not medically qualified i would drop a line to your GP on how best to do this and could also ask a Pharmacist what the difference would be in an PM dose rather than AM.

I know there is a possible reason to take it AM

but have forgotten !

From taking Bisoprolol PM You can have vivid dreams sometimes

and cold feet but it's all individual to each person.

Good Luck.

Reply

Hi Advice 1 Thanks for the advice, will speak to the pharmacist. Anyone having nagging pain I the legs due to the Bisoplorol.

Aubrey

Reply

You may also like...